Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 102, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 17, 2001, 7:29 PM CDT for Yoakum County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2001, 7:29 PM CDT (00:29 UTC)
- Expired
- May 17, 2001, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 4443 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 1:00 PM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, May 17, 1:00 PM CDT, 6 hours 29 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 100 PM CDT THU MAY 17 2001 INITIAL BOUNDARY NEAR SOUTHERN ZONES, WHICH IS ONE POSSIBLE BASIS FOR STORMS (ALTHOUGH MID LEVEL SUBSIDENCE INVERSION NOTED AT KMAF). ANOTHER SCENARIO IS STORMS TO OUR NORTHWEST MOVING EAST THIS EVENING, BUT THIS ACTIVITY MAY AFFECT AREAS MAINLY TO THE NORTH. ERGO, 1ST PERIOD POPS DEPEND IN PART ON CONVECTIVE TRENDS NEXT FEW HOURS. HIGH MOISTURE AND RELATIVELY WEAK FLOW ALOFT FOR POSSIBLE HEAVY RAIN. ADEQUATE CAPE AND SHEAR FOR POSSIBLE SEVERE. SLIGHT CHANCE FRIDAY WITH RESIDUAL MOISTURE, INSTABILITY, AND POSSIBLE BOUNDARIES. COVERAGE SATURDAY AFTERNOON/EVENING SHOULD BE ISOLATED WITH MID LEVEL RIDGE. HIGHER POPS SATURDAY NIGHT WITH UPPER TROF PROGGED TO BE APPROACHING, CONTINUING SUNDAY TIL TROF MOVES THROUGH. CHANCE MONDAY WITH STRONG FRONT APPROACHING. REST OF EXTENDED LOOKS QUIET WITH MAJOR UPPER LOW PROGGED OVER THE UPPER MIDWEST, SENDING SURFACE COLD AIR FAR SOUTH. PRELIMINARY: FRIONA/TULIA 58/80/57/85/53 42215 BROWNFIELD/LUBBOCK 61/85/61/90/57 22215 CHILDRESS 63/81/63/83/60 42215 ASPERMONT 65/85/65/90/63 2&2215 .LUB...NONE.
In the hours before
Special weather statement, May 17, 5:12 PM CDT, 2 hours 17 minutes before
TXZ021>043-180400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 512 PM CDT THU MAY 17 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL 1100 PM CDT THURSDAY EVENING... PARMER...COCHRAN...KING...HALL...HALE...FLOYD...CROSBY...CHILDRESS... SWISHER...LYNN...LUBBOCK...HOCKLEY...MOTLEY...GARZA...BAILEY... CASTRO...TERRY...KENT...COTTLE...BRISCOE...DICKENS...YOAKUM AND LAMB... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE COUNTIES SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDIT?IONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:00 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 45 min |
| May 17, 7:13 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 47 min |
| May 17, 7:14 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 46 min |
| May 17, 7:58 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 47 min |
| May 17, 8:43 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 32 min |
| May 17, 9:19 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 41 min |
| May 17, 9:34 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 41 min |
| May 17, 9:57 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 48 min |
| May 17, 10:16 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 14 min |
| May 17, 10:47 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 43 min |
| May 17, 10:56 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 49 min |
| May 18, 12:58 AM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall | 47 min |
| May 18, 12:58 AM CDT | Severe Thunderstorm Warning | LUB | Motley | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.